1 doctor weighed in:

I've taken seasonique for 4+ years and am suddenly experiencing brown discharge (past 7 days). Is this normal? I occasionally experience mild break through bleeding when i don't take my pill right on time (if i'm a few hours late), but it has never been a

1 doctor weighed in
Dr. Laura McMullen
Pediatrics

In brief: It

It is common to have some spotting between periods for the first 3-4 months after you start a birth control pill.
You may also have spotting if you miss a pill or take a pill late. If none of these is true for you (since you've been on seasonique 4+ years), and you are just having light spotting, it is unlikely anything dangerous. Some women will spot occasionally while on birth control pills and the reason is largely unknown. If you are having heavy bleeding, you should give your doctor a call. If you have not missed a pill, then there is a 98% chance that you are not pregnant - which are pretty good odds.

In brief: It

It is common to have some spotting between periods for the first 3-4 months after you start a birth control pill.
You may also have spotting if you miss a pill or take a pill late. If none of these is true for you (since you've been on seasonique 4+ years), and you are just having light spotting, it is unlikely anything dangerous. Some women will spot occasionally while on birth control pills and the reason is largely unknown. If you are having heavy bleeding, you should give your doctor a call. If you have not missed a pill, then there is a 98% chance that you are not pregnant - which are pretty good odds.
Dr. Laura McMullen
Dr. Laura McMullen
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors